Structural estimation of pairwise stable networks with nonnegative externality, Journal of Econometrics, Volume 195, Issue 2, December 2016, Pages 224–235 [codes] [final working paper version]
Abstract: This paper develops a framework to structurally estimate pairwise stable networks with nonnegative externality. We characterize pairwise stable equilibria as a fixed point of a certain mapping and show that the set of pairwise stable equilibria with nonnegative externality is a complete lattice. We extend the characterization to an econometric framework for structural estimation based on the moment inequality model. We apply our methodology to friendship networks of students in the United States, using data from Add-Health. We find that the preference toward racial homophily is overestimated if we do not control for the preference toward clustering.